WHAT TO DO IF SOMEONE IS OVERDOSING
Firstly, safety for everyone involved is the most important thing. If you suspect somebody has used too much of any substance that you feel the situation has become dangerous you should seek immediate medical advice.
Steps to follow
The first, and most important thing, is to seek advice from a medical professional. You can do this by calling NHS direct on 111 or Ambulance service on 999.
You should try to find out what substances the person has used and how much. This will help assist the emergency services. Some people are scared of calling 999 for help when illegal drugs are involved, please be aware the paramedics’ priority is preserving life, and not calling the Police.
Sometimes people can use too much of a substance but not to the extent where their life is in danger. In these circumstances you should stay with the person until symptoms ease off and encourage them to see their GP or access treatment services such as Harbour. If their symptoms do get worse, don’t hesitate in calling 999.
Learn about Naloxone
Naloxone is a substance that can be given to someone if they are experiencing a heroin overdose. Harbour gives Naloxone kits and training to anyone who injects substances, as well as family members and friends. Click here for information about Naloxone and how you can access it.
If you’re worried about a loved one being at risk of overdose, we offer advice and support to families and carers. To learn more please contact us on 01752434343 or firstname.lastname@example.org